MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC PRO SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC PRO SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Model Number 392523
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the catheter was sheared with a bd insyte¿ autoguard¿ bc pro shielded iv catheter.The following information was provided by the initial reporter "it was reported that the catheter sheared.".
 
Additional Manufacturer Narrative
H6: investigation summary: our quality engineer inspected the photograph provided for evaluation.Bd received one photo of a 22ga x 1.00in.Insyte autoguard bc pro unit.Through the visual inspection, the needle is visible piercing through the catheter.Media is present indicating that the device had been used.During manufacturing this may occur due to alignment of the set together station, bent tubing, or air blow inconsistency.There is a 100% vision system inspection and a sampling plan implemented for lie distance, which mitigates the occurrence of this defect.In the user environment, during tip adhesion break it is possible for the needle to spear through the catheter.Based on the provided photo the catheter is slid up the cannula.It is also possible that while sliding the catheter back and forth the needle can pierce through the cannula.Since this defect is in the middle of the catheter with the catheter slid up the needle and with media present, this was more than likely caused in the user environment.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC PRO SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15254828
Report Number1710034-2022-00444
Device Sequence Number6635982
Product Code FOZ
UDI-Device Identifier00382903925230
UDI-Public00382903925230
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number392523
Device Catalogue Number392523
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown